Heavy Rain, Ware
- When
- April 7, 11:00 AM EST to 6:00 PM EST
- Where
- Ware County, 0.91 mi SW of Waycross
- Reported by
- State Official
- Coordinates
- 31.210, -82.360
Heavy rainfall with an estimated 4 inches since noon caused minor flooding around Waycross.
A pre-frontal squall in pressed across southeast Georgia during the early afternoon and evening hours. Wind damage and heavy rainfall were reported from the stronger storm cells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A pre-frontal squall in pressed across southeast Georgia during the early afternoon and evening hours. Wind damage and heavy rainfall were reported from the stronger storm cells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 8:55 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EDT MON APR 7 2014
...SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON THROUGH
TONIGHT...
.UPDATE...ACTIVE WX IS APPROACHING THE REGION FROM THE W WITH SQUALL
LINE MOVING THROUGH CENTRAL GA TO THE WRN FL PANHANDLE. THIS SYSTEM
WILL MOVE INTO OUR GA ZONES THIS AFTERNOON AFTER ABOUT 2-3 PM AND
SUWANNEE VALLEY AREA BY LATE AFTERNOON/EARLY EVENING. HAVE TRIMMED
OFF POPS A BIT OVER THE NEXT FEW HRS BUT THIS AFTERNOON AND TONIGHT
FCSTS LOOK ON TRACK. THE SYSTEM LOOKS TO CLEAR OUR FORECASTING AREA
AFTER ABOUT 1 PM ON TUESDAY...AS THE COLD FRONT SWEEPS OFF THE NE FL
COAST.
BREEZY AND WARM CONDITIONS WILL DEVELOP AHEAD OF THE ASSOCD COLD
FRONT AND BASED ON RECENT GUIDANCE/JAX 12Z SOUNDING HAVE HOISTED
A LAKE WIND ADVY FOR GUSTS UP TO AROUND 30 MPH AT TIMES OVER THE NE
FL ZONES.
REGARDING THE SVR WX POTENTIAL...THE SPC HAS THE FORECAST AREA IN A
SLIGHT RISK OF SVR STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS
BUT GIVEN STRONG SHEAR IN PLACE CANNOT RULE OUT LARGE HAIL AND AN
ISOLD BRIEF TORNADO. SB CAPE VALUES LOOK GENERALLY IN THE 500-1000
RANGE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
WITH THIS EVENT...BUT LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE
TRAINING OCCURS TONIGHT THRU TUE MORNING/EARLY AFTN.
&&
.AVIATION...A WARM FRONT WILL BE JUST NORTH OF AREA TAF SITES EARLY
THIS AFTERNOON...WITH MVFR TO VFR CIGS AND GUSTY SOUTH WINDS.
CONDITIONS WILL DETERIORATE THIS EVENING AS A STRONG COLD FRONT
APPROACHES FROM THE WEST. SHOWERS AND STORMS ARE EXPECTED LATE THIS
AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.
&&
.MARINE...SOUTHERLY WINDS AROUND 15 TO 20 KNOTS TODAY WITH SEAS OF
UP TO 4 TO 6 FEET. IT IS CLOSE TO SCA CONDS BUT GENERALLY STAYING
BELOW CRITERIA AT THIS TIME. NEVERTHELESS...A PERIOD OF STRONGER
WINDS CAN BE EXPECTED AS A LINE OF THUNDERSTORMS MOVES ACROSS THE
WATERS TONIGHT INTO TUESDAY MORNING.
RIP CURRENTS: MODERATE RISK TODAY DUE TO INCREASED SURF DUE TO A BIT
LARGER SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 62 73 49 / 90 100 70 30
SSI 78 65 70 52 / 40 100 100 20
JAX 84 67 74 52 / 40 100 100 20
SGJ 84 69 75 54 / 40 90 100 20
GNV 84 67 75 51 / 40 100 100 20
OCF 85 68 75 52 / 40 90 100 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/STRUBLE/GUILLETHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT MON APR 7 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081130- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1015 AM EDT MON APR 7 2014 ...SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT... ...PERIODS OF HEAVY RAINFALL POSSIBLE TONIGHT THROUGH TOMORROW MORNING... ...LAKE WIND ADVISORY FOR NORTHEAST FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL BE PRECEDED BY A PERIOD OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY. ALTHOUGH DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED AND STORM TOTAL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BY TUESDAY. A LAKE WIND ADVISORY IS IN EFFECT FOR NORTHEAST FLORIDA WITH WINDY CONDITIONS AND GUSTY WINDS OF UP TO 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH SOUTH THROUGH NORTHEAST FLORIDA TUESDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE MARINE ZONES TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Moody AFB radar (KVAX), 71 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
3 thunderstorm wind, 1 heavy rain, 1 funnel cloud, 1 hail. Local standard time, as filed.
Heavy rainfall with an estimated 4 inches since noon caused minor flooding around Waycross.
Trees were blown down near Ambrose. The time of damage was based on radar imagery.
Trees and power lines were blown down. One tree fell onto a home but no injuries were reported. The time of damage was based on radar.
Trees were blown down north of Waycross. The time of damage was based on radar.
A funnel cloud was reported.
A spotter observed dime to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508111, 508112, 508113, 508114, 508110, 508115.